My doctor started me on Topomax for migraines & other pains due to my AVM which is located in my brain. It didn't seem to work so he raised the dosage which caused me to have nightmares and really strange thoughts. It wasn't working for the pains either. He now has me on Neurontin and it is working. I have been on it for 6 weeks now but the side effects are hair loss, which I am just starting to do. Also I don't feel like myself, not able to concentrate and stay focused. Kind of a numb feeling about things and I have gained 6 pounds. My doctor told me that there is only 1 more type of medication that I can take for this but didn't go into side effects. He only told me that most people don't like to take it due to all the side effects, which makes me believe that I don't want to be on it. Has anyone else had these side effects of neurontin and if so, do they go away? Please help!!
I've been on both of those meds that you've mentioned. I didn't have much luck with them. I've been on dilaudid for over 2 years now and that helps me with most of my pain. However, it doesn't do anything for my migrains. My dr. prescrbed me Fiorcet for them. It's mostly a glorified tylenol but, it does work. Since it makes me sleepy, I try to take it only at night. If I'm having a real bad migrain, then I'll take it as prescribed and I usualy end up sleeping my day away. But, the next day - I feel fine again.
I know this didn't answer your question about the neurotin but, I hope this helps you. Dealy with pain all of the time is no picnic. That's for sure.
Thank you Ben. Have you had any side effects w/ dilaudid? Weight gain or such?
Nope. I've had no side effects at all....None. I have a female friend who's been on it a lot longer than I have been and she doesn't get any side effects either from it. She's still as skinny as a bean pole (LOL) and has beautiful long hair. I think she's been on it for about 5 yrs now. She has chronic COPD and fibromalgia. A lot different than having an AVM but, pain is pain. Right?.... :)
If your dr. won't prescribe it for you (because it is a narcotic). You may want to see a dr. that specializes in "pain management". That's who I had to go to, to get help with all of the pain.
What is your prognosis?
I have been on neurontin for 3months now.When I first started taking the pill,it was 3times a day.The pill made me feel loopy,I would also not be able to concentrate or even focused.My hair has been falling out,but it did help the pain.So what I started to do,is take it at night,im doing better.I didnt gain any weight,I wish I would though,being less then 95pounds isnt good for me at all.I was also put on kempra for seizure,but I do think the dosage was way to high for me.500mg twice a day.I was losing my mind with that pill,i know i stopped that pill real quick,even though the doctor told me not to stop it.I would of ended up killing myself,so many suicidal thoughts.I hope you feel better soon.